Skip to Main content Skip to Navigation
Journal articles

The resolving number of a graph Delia

Abstract : We study a graph parameter related to resolving sets and metric dimension, namely the resolving number, introduced by Chartrand, Poisson and Zhang. First, we establish an important difference between the two parameters: while computing the metric dimension of an arbitrary graph is known to be NP-hard, we show that the resolving number can be computed in polynomial time. We then relate the resolving number to classical graph parameters: diameter, girth, clique number, order and maximum degree. With these relations in hand, we characterize the graphs with resolving number 3 extending other studies that provide characterizations for smaller resolving number.
Document type :
Journal articles
Complete list of metadata

Cited literature [16 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Wednesday, March 26, 2014 - 3:16:34 PM
Last modification on : Thursday, September 7, 2017 - 1:03:41 AM
Long-term archiving on: : Thursday, June 26, 2014 - 11:32:31 AM


Files produced by the author(s)




Delia Garijo, Antonio González, Alberto Márquez. The resolving number of a graph Delia. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2013, Vol. 15 no. 3 (3), pp.155-166. ⟨10.46298/dmtcs.615⟩. ⟨hal-00966384⟩



Record views


Files downloads